Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 26, 2012, 5:27 PM CDT for Le Sueur County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 26, 2012, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
County Le Sueur County, MN
The radar
The Minneapolis radar (KMPX), 41 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WWUS83 KMPX 262227
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT THU JUL 26 2012
MNZ067>069-076-077-262315-
CARVER-LE SUEUR-RICE-SCOTT-SIBLEY-
527 PM CDT THU JUL 26 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CARVER...LE SUEUR...
RICE...SCOTT AND SIBLEY COUNTIES THROUGH 615 PM CDT...
AT 523 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE PLAINE TO 6 MILES
NORTHEAST OF LE SUEUR TO LE SUEUR. THESE STORMS WERE MOVING EAST AT
40 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BELLE PLAINE.
ST BENEDICT.
HELENA.
VESELI.
NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4457 9331 4437 9332 4427 9345 4442 9393
4451 9387 4465 9377
TIME...MOT...LOC 2228Z 289DEG 36KT 4462 9370 4448 9373
4443 9385
$$
CLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:13 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 26, 3:13 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 313 PM CDT THU JUL 26 2012 .DISCUSSION.../ISSUED 313 PM CDT THU JUL 26/ TODAY AND TONIGHT...COMPACT UPPER LEVEL LOW DROPPING SOUTHEASTWARD ACROSS THE REGION WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE AFTERNOON INTO THE LATE EVENING. RAP ANALYSIS SHOWS H500 TEMPS OF -14C AND H700 TEMPS OF 2C WITHIN THE VERTICALLY STACKED UPPER LEVEL LOW. EVEN THOUGH THIS WAVE WILL BE WEAKENING WITH TIME...DYNAMIC DESTABILIZATION AS THIS WAVE PROPAGATES DOWNSTREAM WILL CONTINUE TO OCCUR THIS AFTERNOON WHICH WILL PROMOTE CONVECTION DESPITE LOW LEVEL COLD AIR ADVECTION. WITH FREEZING LEVELS AROUND 10KFT AGL...EXPECT TO SEE SOME HAIL WITH A FEW OF THE STRONGER STORMS...ESPECIALLY IN EASTERN MN AND WESTERN WI. STORMS SHOULD WEAKEN AFTER SUNSET...WITH NOTHING MORE THAN SPRINKLES AFTER MIDNIGHT. MEANWHILE...OUT WEST A COLD FRONT WILL CONTINUE ITS MARCH SOUTHEAST. THIS MORNING LOW STRATUS BLANKETED THIS POST FRONTAL REGION...SO EXPECT SIMILAR CONDITIONS ACROSS THE UPPER MIDWEST TOMORROW MORNING AS DEPICTED BY THE NAM. WITH PERSISTENT NORTHWEST WINDS OVERNIGHT...LEANING TOWARD MORE A STRATUS FORECAST THAN FOG DEVELOPMENT. /JRB BELOW NORMAL TEMPERATURES ARE EXPECTED ON FRIDAY...WHICH IS A FEAT THAT HAS NOT BEEN ACCOMPLISHED IN OVER A MONTH ACROSS MOST OF THE CWFA. HIGHS SHOULD TOP OUT IN THE UPPER 70S TO AROUND 80 DEGREES...AND POSSIBLY A COUPLE DEGREES WARMER NEAR THE BUFFALO RIDGE. DIURNALLY DRIVEN CUMULUS CLOUDS ARE EXPECTED OVER EAST CENTRAL MN AND WEST CENTRAL WI ON FRIDAY AFTERNOON. ALSO EXPECT WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER WEST CENTRAL WI...SPAWNED FROM RESIDUAL MOISTURE/LIFT ATTENDANT WITH THE DEPARTING TROUGH. H85-H7 WARM AIR ADVECTION DEVELOPS ON FRIDAY NIGHT OVER SOUTH DAKOTA AND NEBRASKA...AND NOSES INTO SOUTHWEST/CENTRAL MN ON SATURDAY. HAVE RETAINED 20-30 POPS GENERALLY ALONG/SOUTH OF THE MN RIVER ON SATURDAY. SUNDAY WILL BRING THE OPPORTUNITY FOR WIDELY SCATTERED-SCATTERED SHOWERS AND THUNDERSTORMS NEARLY AREA- WIDE...WHEN MODELS HAVE BEEN SHOWING A FAIR AMOUNT OF CONSISTENCY WITH WEAK SHORTWAVE ENERGY TOPPING THE MID LEVEL RIDGE. NOT EXTREMELY CONFIDENT ABOUT THE AMOUNT OF MOISTURE/LIFT THAT WILL BE PRESENT...SO WILL NOT GO ANY HIGHER THAN THE 20-40 POPS THAT WERE INHERITED. UPPER 70S AND LOWER 80S ARE EXPECTED ON SATURDAY...WITH SLIGHTLY WARMER 80 TO 90 DEGREE READINGS FOR SUNDAY. NOISY WEST/NORTHWEST MID LEVEL FLOW WILL CONTINUE TO COMPLICATE THE PRECIPITATION FORECAST FOR NEXT WEEK. TIMING OF THE WEAK WAVES WILL BE DIFFICULT...SO A PROLONGED MENTION OF SLIGHT CHANCE POPS IS TOUGH TO AVOID. CONFIDENCE WITH RESPECT TO TEMPERATURES IS NOTABLY HIGHER...WITH HIGHS FROM 85 TO 90 DEGREES AND LOWS FROM 60 TO 70 APPEARING LIKELY FROM MONDAY THROUGH THE MIDDLE OF THE WEEK. && .AVIATION.../18Z TAF ISSUANCE/ SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. THE CONFIDENCE IN THEIR EXISTENCE IS VERY HIGH...BUT THE COVERAGE WILL BE LIMITED WITH BETTER CHANCES ACROSS WESTERN WISCONSIN. A COLD FRONT WILL PASS THROUGH THE REGION...WITH NORTHWEST WINDS AND MVFR CEILINGS SETTLING IN LATER TONIGHT. THIS CLOUD DECK SHOULD BEGIN TO SCATTER OUT BY LATE MORNING. KMSP...GIVEN THE SCATTERED NATURE OF THE AFTERNOON CONVECTION...DECIDED TO NARROW DOWN THE THUNDER TO A 3HR VCTS GROUP. FORECAST SOUNDINGS DO INDICATE A LOW CLOUD DECK MOVING IN EARLY IN THE MORNING SIMILAR TO WHAT OCCURRED UPSTREAM OVER THE DAKOTAS TODAY. OPTIMISTIC THAT CEILINGS WILL BE AT OR ABOVE 2000FT. /OUTLOOK/ SATURDAY...VFR. WINDS S AT 5 TO 10 KTS. SUNDAY...VFR. WINDS SW AT 5 TO 10 KTS. SUNDAY...VFR/MVFR WITH -TSRA POSSIBLE. WINDS S AT 10G15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JRB/LRS
Hazardous weather outlook, Jul 26, 2:37 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 237 PM CDT THU JUL 26 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 237 PM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR NORTH OF THE INTERSTATE 94 CORRIDOR THIS AFTERNOON...WITH ISOLATED STORMS SOUTH OF INTERSTATE 94. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO QUARTERS IN SIZE AND STRONG GUSTY WINDS...WITH THE MAIN THREAT FOR SEVERE WEATHER RESIDING OVER WESTERN WISCONSIN. BOTH THE COVERAGE OF THUNDERSTORMS AND SEVERE THREAT ARE EXPECTED TO DIMINISH RAPIDLY THIS EVENING AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON ACROSS WESTERN WISCONSIN. THUNDERSTORM CHANCES WILL RETURN SATURDAY AND CONTINUE THROUGH WEDNESDAY. THOUGH THE MAJORITY OF THE PERIOD WILL BE DRY...SEVERAL WEAK DISTURBANCES WILL PASS THROUGH THE AREA IN NORTHWEST FLOW...RESULTING IN INTERMITTENT CHANCES FOR THUNDERSTORMS THESE DAYS. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 4:17 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 417 PM CDT THU JUL 26 2012 MNZ058-065>067-262215- MCLEOD-MEEKER-RENVILLE-SIBLEY- 417 PM CDT THU JUL 26 2012 AT 414 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HECTOR. THIS STORM WAS MOVING EAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HECTOR. BUFFALO LAKE. STEWART. FERNANDO. BROWNTON. SUMTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4472 9400 4447 9404 4470 9488 4490 9476 TIME...MOT...LOC 2117Z 289DEG 30KT 4475 9471
Special weather statement, Jul 26, 5:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT THU JUL 26 2012
MNZ067>069-076-077-262315-
CARVER-LE SUEUR-RICE-SCOTT-SIBLEY-
527 PM CDT THU JUL 26 2012
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CARVER...LE SUEUR...
RICE...SCOTT AND SIBLEY COUNTIES THROUGH 615 PM CDT...
AT 523 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE PLAINE TO 6 MILES
NORTHEAST OF LE SUEUR TO LE SUEUR. THESE STORMS WERE MOVING EAST AT
40 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BELLE PLAINE.
ST BENEDICT.
HELENA.
VESELI.
NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4457 9331 4437 9332 4427 9345 4442 9393
4451 9387 4465 9377
TIME...MOT...LOC 2228Z 289DEG 36KT 4462 9370 4448 9373
4443 9385
CLFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:10 PM CDT | Special Weather Statement | MPX | Douglas, Pope, Todd | 80 min |
| Jul 25, 9:58 PM CDT | Special Weather Statement | MPX | Kandiyohi | 62 min |
| Jul 26, 4:17 PM CDT | Special Weather Statement | MPX | Sibley | 58 min |
| Jul 26, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, McLeod, Scott, Sibley | 43 min |
| Jul 26, 5:54 PM CDT | Special Weather Statement | MPX | Dakota | 51 min |
| Jul 26, 6:30 PM CDT | Special Weather Statement | MPX | Goodhue | 45 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.